Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A BICOMMUTANT THEOREM FOR DUAL BANACH ALGEBRAS

Matthew Daws
Mathematical Proceedings of the Royal Irish Academy
Vol. 111A, No. 1 (OCTOBER 2011), pp. 21-28
Published by: Royal Irish Academy
Stable URL: http://www.jstor.org/stable/23208667
Page Count: 8
  • Read Online (Free)
  • Download ($10.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A BICOMMUTANT THEOREM FOR DUAL BANACH ALGEBRAS
Preview not available

Abstract

A dual Banach algebra is a Banach algebra that is a dual space, with the multiplication being separately weak*-continuous. We show that given a unital dual Banach algebra $\mathcal{A}$ , we can find a reflexive Banach space E, and an isometric, weak*-weak*-continuous homomorphism $\pi :\mathcal{A} \to \mathcal{B}(E)$ such that $\pi (\mathcal{A})$ equals its own bicommutant.

Page Thumbnails

  • Thumbnail: Page 
[21]
    [21]
  • Thumbnail: Page 
22
    22
  • Thumbnail: Page 
23
    23
  • Thumbnail: Page 
24
    24
  • Thumbnail: Page 
25
    25
  • Thumbnail: Page 
26
    26
  • Thumbnail: Page 
27
    27
  • Thumbnail: Page 
28
    28